Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 77, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jul 1, 2007, 3:29 PM CDT for 5 counties in Kansas. It took effect at Jul 1, 2007, 3:34 PM CDT. It was in force for 11 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 1, 2007, 3:29 PM CDT (20:29 UTC)
- In effect from
- Jul 1, 2007, 3:34 PM CDT
- Expired
- Jul 2, 2007, 3:00 AM CDT
- In force
- 11 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
Counties Chautauqua County, KS, Cowley County, KS, Elk County, KS, Labette County, KS, Montgomery County, KS
The radar
The Tulsa radar (KINX), 127 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 3:38 PM CDT | FLASH FLOOD | Parsons, KS | HIGHWAY 400 EAST OF THE PARSONS BRIDGE IS BEING CLOSED DUE TO FLOOD WATERS. |
| Jul 1, 7:12 PM CDT | FLASH FLOOD | 7 E Parsons, KS | LAW ENFORCEMENT REPORTED PEOPLE TRAPPED IN HOMES 7 MILES EAST OF PARSON BETWEEN 25000RD AND 26000RD DUE TO FAST RISING WATER FROM NEOSHO RIVER. WATER RESCUES ARE BEING PERFORMED BY EMERGENCY PERSONNEL. |
| Jul 1, 7:53 PM CDT | FLASH FLOOD | 7 E Parsons, KS | WATER RESCUES UNDERWAY AND EVACUATION OF AREA 1 MILE NORTH AND SOUTH OF HIGHWAY 400, ALONG THE NEOSHO RIVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KICT 012034
FFWICT
KSC019-035-049-099-125-020800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
329 PM CDT SUN JUL 1 2007
THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS.
COWLEY COUNTY IN SOUTH CENTRAL KANSAS.
ELK COUNTY IN SOUTHEAST KANSAS.
LABETTE COUNTY IN SOUTHEAST KANSAS.
MONTGOMERY COUNTY IN SOUTHEAST KANSAS.
* UNTIL 300 AM CDT MONDAY.
* AT 312 PM CDT...LOCAL LAW ENFORCEMENT CONTINUED TO REPORT
SIGNIFICANT FLOODING ACROSS ALL OF THE WARNING AREA.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ALTAMONT...ANGOLA...ARKANSAS CITY...ATLANTA...BARTLETT...BOLTON...
BURDEN...CAMBRIDGE...CANEY...CEDAR VALE...CHAUTAUQUA...
CHERRYVALE...CHETOPA...COFFEYVILLE...COFFEYVILLE AIRPORT...
DEARING...DENNIS...DEXTER...EDNA...ELGIN...ELK CITY...ELK FALLS...
GRENOLA...HALE...HAVANA...HOWARD...INDEPENDENCE AIRPORT...
INDEPENDENCE...LABETTE...LIBERTY...LONGTON...MAPLE CITY...MOLINE...
MOUND VALLEY...NIOTAZE...OSWEGO...PARSONS...PARSONS TRI CITY
AIRPORT...PERU...SEDAN...SYCAMORE...TYRO...UDALL...WINFIELD...
ROCK...STROTHER FIELD AIRPORT.
THROUGHOUT THE AFTERNOON LAW ENFORCEMENT OFFICIALS CONTINUE TO
REPORT SIGNIFICANT LIFE THREATENING FLOODING OCCURRING ACROSS ALL OF
THE WARNING AREA. THE CITIES OF COFFEYVILLE AND INDEPENDENCE
CONTINUE TO REPORT WIDESPREAD FLOODING WITH EVACUATIONS TAKING PLACE
OR HAVE BEEN COMPLETED. IN ADDITION...NUMEROUS HIGHWAYS ACROSS THE
ENTIRE AREA HAVE BEEN CLOSED DUE TO FLOOD WATERS. INTENSE SHOWERS
AND THUNDERSTORMS WILL AFFECT THE AREA IN TO THE EVENING HOURS.
THIS IS AN EXTREMELY DANGEROUS LIFE THREATENING FLOODING SITUATION
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3699 9714 3747 9715 3746 9652 3761 9651
3760 9596 3738 9597 3738 9507 3699 9507
$$
LAWSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:28 PM CDT, 1 minute earlier.
Area forecast discussion, Jul 1, 3:28 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 328 PM CDT SUN JUL 1 2007 .DISCUSSION... TONIGHT-TUE NIGHT: FLOODING AND PROBABILITY OF PRECIPITATION CONTINUE TO BE A BROKEN RECORD. ANTICIPATING A SIMILAR SETUP AS LAST NIGHT WITH EVERYTHING SHIFTED A COUPLE COUNTIES SOUTH. AT 1200 UTC 850MB LOW WAS NEAR KS/OK BORDER SOUTHEAST OF ICT WITH QUASI WARM FRONT EXTENDING ACROSS SOUTHEAST KS INTO SOUTHWEST MO. EXTREMELY EFFICIENT RAINFALL PRODUCING RAIN SHOWERS/THUNDERSTORMS ONGOING ALONG OK BORDER...AND EXPECT THIS TO CONTINUE THROUGH SUNSET WITH A SLIGHT INCREASE IN AREAL COVERAGE/INTENSITY. BULK OF PRECIPITATION OVERNIGHT SHOULD FALL PRIOR TO 0600 UTC. WILL KEEP FLASH FLOOD WATCH GOING THROUGH 1200 UTC FOR NOW AND NIX A FEW MORE COUNTIES ON NORTHWEST SIDE OF EXISTING WATCH. OPTED NOT TO EXTEND WATCH AFTER 1200 UTC AS IT APPEARS THAT BULK OF PRECIPITATION MIGHT SHIFT INTO OK...WITH ONLY BORDERLINE 50 PERCENT PROBABILITY OF PRECIPITATION NEAR OK BORDER AREAS OF SOUTHEAST KS TOMORROW. TEMPERATURES LIMITED THE NEXT FEW DAYS DUE TO EXTENSIVE EVAPORATION AND CLOUDS. WED-SUN: NO BIG CHANGES FROM YESTERDAY GUIDANCE. MODELS STILL CONSISTENT ON LONG WAVE PATTERN DURING THIS PERIOD...BUT FRONTAL PASSAGE/LOW LEVEL MOISTURE THROUGHOUT THIS PERIOD IS PROBLEMATIC. FIRST SIGNIFICANT ROUND OF FRONT INDUCED PRECIPITATION ON TRACK FOR WED OR WED NIGHT. LATEST RUNS A BIT QUICKER...BUT NOT A LOT OF CONFIDENCE THAT SIGNIFICANT PRECIPITATION WILL OCCUR PRIOR TO 0000 UTC THU. LATEST GLOBAL FORECAST SYSTEM MODEL/EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL HAVE SIGNIFICANTLY DIVERGED ON BOTH SURFACE/850MB MOISTURE POSITIONS BY 1200 UTC THU. SUSPECT BOTH MAY BE RIGHT...WITH CONVECTIVE OUTFLOW CLOSER TO GLOBAL FORECAST SYSTEM MODEL POSITION...BUT SYNOPTIC FRONT CLOSER TO THE EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL POSITION. AS A RESULT HAVE PRETTY MUCH KEPT STATUS QUO ON PROBABILITY OF PRECIPITATION. EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL STILL SHOWING PERSISTENT SIGNALS BY 0000 UTC SAT OF RETURN 850MB MOISTURE UP HIGH PLAINS WITH WEAK SHORTWAVE IN NW FLOW...WHILE GLOBAL FORECAST SYSTEM MODEL MOISTURE SURGE ACROSS THE OZARKS SEEMS A BIT SUSPECT. CONTINUED TO TEMPER MAXES ACROSS FLOODED AREAS OF SOUTHEAST KS WHERE MOIST GROUND WILL RESULT IN SLIGHTLY MORE COOLER TEMPERATURES DUE TO EVAPORATION AND INCREASED CUMULUS. TEMPERATURES WARM CLOSER TO CLIMATOLOGY ACROSS FAR NORTHWEST OVER THE WEEKEND WITH SLIGHTLY DRIER AIR AND WARMER TEMPERATURES ALOFT. -HOWERTON && .AVIATION... WITH LITTLE CHANGE FROM 24 HOURS AGO...PERSISTENCE WILL STILL BE THE RULE. BASED ON LATEST TRENDS...INSTRUMENT FLIGHT RULES CONDITIONS ARE LIKELY TO DEVELOP ACROSS THE AREA AROUND 0600 UTC AND CONTINUE WELL INTO THE MORNING. RAIN SHOWERS/THUNDERSTORMS ARE MOST LIKELY AT KICT AND KCNU TONIGHT WITH CHANCES MOST LIKELY TOO LOW TO MENTION TOMORROW AFTERNOON. WITH MOIST UPSLOPE FLOW ON MON...DO NOT ANTICIPATE QUICK CLEARING AT ANY LOCATION IN THE MORNING. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 76 65 80 67 / 60 30 20 10 HUTCHINSON 77 63 82 67 / 20 20 10 10 NEWTON 77 64 79 67 / 50 20 20 10 ELDORADO 76 65 79 66 / 60 50 20 10 WINFIELD-KWLD 77 68 81 67 / 60 70 40 10 RUSSELL 80 64 84 66 / 10 10 10 0 GREAT BEND 79 63 83 66 / 10 10 10 10 SALINA 79 64 84 68 / 10 10 10 10 MCPHERSON 78 63 82 68 / 20 20 10 10 COFFEYVILLE 81 69 80 68 / 80 80 50 20 CHANUTE 76 68 81 67 / 80 60 40 10 IOLA 76 67 81 67 / 80 50 30 10 PARSONS-KPPF 80 69 80 68 / 80 70 50 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ070>072-092>096- 098>100. &&
Hazardous weather outlook, Jul 1, 5:48 AM CDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE WICHITA KS 548 AM CDT SUN JUL 1 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-021200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 548 AM CDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT MORE HEAVY RAINFALL MAY DEVELOP ACROSS AREAS ALONG AND EAST OF THE KANSAS TURNPIKE THIS AFTERNOON. THIS COULD FURTHER AGGRAVATE SMALL STREAMS AND CREEKS. SEE THE LATEST FLASH FLOOD WATCH FOR FURTHER DETAILS. VERY SERIOUS OR RECORD FLOODING IS OCCURRING OVER PARTS OF SOUTH CENTRAL AND MOST OF SOUTHEAST KANSAS. SEE THE LATEST FLOOD STATEMENTS AND WARNINGS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR MORE THUNDERSTORMS ACROSS SOUTHERN KANSAS ON MONDAY AND MONDAY NIGHT. NO SEVERE STORMS ARE ANTICIPATED AT THIS TIME...BUT A FEW STRONG STORMS MAY PRODUCE MORE HEAVY RAINFALL...GUSTY WINDS UP TO 50 MPH AND PEA SIZE HAIL. FLOODING WILL BE ONGOING ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS THROUGH MID WEEK. SEE THE LATEST RIVER FLOOD WARNINGS FOR MORE INFORMATION. A COLD FRONT WILL MOVE INTO CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS BEGINNING WEDNESDAY AFTERNOON AND PERSISTING THROUGH THURSDAY NIGHT. THIS FRONT WILL TRIGGER SOME SEVERE STORMS BEGINNING LATE WEDNESDAY AFTERNOON ACROSS CENTRAL KANSAS AND BE CAPABLE OF PRODUCING LARGE HAIL ...DAMAGING WINDS AND MORE HEAVY RAINFALL. THE STORMS MAY MOVE INTO SOUTH CENTRAL AND SOUTHEAST KANSAS WEDNESDAY NIGHT WITH MORE REDEVELOPMENT POSSIBLE ON THURSDAY AND THURSDAY NIGHT. STAY TUNED TO LATER UPDATES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...REPORTS OF FLOODING OR HEAVY RAINFALL WOULD BE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX
In the hours before
Local storm report, Jul 1, 1:28 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
128 PM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HEAVY RAIN IOLA 37.93N 95.40W
07/01/2007 M11.70 INCH ALLEN KS OFFICIAL NWS OBS
TOTAL RAINFALL AMOUNTS FOR THE FLOOD EVENT OF JUNE 28 29
AND 30.
&&
LFWLocal storm report, Jul 1, 1:30 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
130 PM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HEAVY RAIN ERIE 37.57N 95.24W
07/01/2007 M8.63 INCH NEOSHO KS OFFICIAL NWS OBS
TOTAL RAINFALL AMOUNTS FOR THE FLOOD EVENT OF JUNE 28 29
AND 30.
&&
LFWLocal storm report, Jul 1, 1:33 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
133 PM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HEAVY RAIN INDEPENDENCE 37.23N 95.71W
07/01/2007 M12.47 INCH MONTGOMERY KS OFFICIAL NWS OBS
TOTAL RAINFALL AMOUNT FOR THE FLOOD EVENT OF JUNE 28 29
AND 30.
&&
LFWLocal storm report, Jul 1, 1:35 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
135 PM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HEAVY RAIN COFFEYVILLE 37.04N 95.63W
07/01/2007 M8.40 INCH MONTGOMERY KS OFFICIAL NWS OBS
TOTAL RAINFALL AMOUNT FOR THE FLOOD EVENT OF JUNE 28 29
AND 30.
&&
LFWLocal storm report, Jul 1, 1:38 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
138 PM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HEAVY RAIN FREDONIA 37.53N 95.82W
07/01/2007 M18.29 INCH WILSON KS OFFICIAL NWS OBS
RAINFALL TOTAL FOR THE FLOOD EVENT OF JUNE 28 29 AND 30.
1235 PM HEAVY RAIN CHANUTE 37.67N 95.46W
07/01/2007 M9.18 INCH NEOSHO KS OFFICIAL NWS OBS
TOTAL RAINFALL AMOUNTS FOR THE FLOOD EVENT OF JUNE 28 29
AND 30.
1235 PM HEAVY RAIN IOLA 37.93N 95.40W
07/01/2007 M11.70 INCH ALLEN KS OFFICIAL NWS OBS
TOTAL RAINFALL AMOUNTS FOR THE FLOOD EVENT OF JUNE 28 29
AND 30.
1235 PM HEAVY RAIN ERIE 37.57N 95.24W
07/01/2007 M8.63 INCH NEOSHO KS OFFICIAL NWS OBS
TOTAL RAINFALL AMOUNTS FOR THE FLOOD EVENT OF JUNE 28 29
AND 30.
1235 PM HEAVY RAIN INDEPENDENCE 37.23N 95.71W
07/01/2007 M12.47 INCH MONTGOMERY KS OFFICIAL NWS OBS
TOTAL RAINFALL AMOUNT FOR THE FLOOD EVENT OF JUNE 28 29
AND 30.
1235 PM HEAVY RAIN COFFEYVILLE 37.04N 95.63W
07/01/2007 M8.40 INCH MONTGOMERY KS OFFICIAL NWS OBS
TOTAL RAINFALL AMOUNT FOR THE FLOOD EVENT OF JUNE 28 29
AND 30.
&&
LFWLocal storm report, Jul 1, 2:32 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
232 PM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD COFFEYVILLE 37.04N 95.63W
07/01/2007 MONTGOMERY KS LAW ENFORCEMENT
SERIOUS FLOODING TAKING PLACE IN THE TOWN OF
COFFEYVILLE...ESPECIALLY THE EAST SIDE. THERE ARE STILL
EVACUATIONS TAKING PLACE IN COFFYVILLE. 166 WEST OF TYRO
IS CLOSED DUE TO HIGH WATER.
&&
RBLThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 10:02 PM CDT | Flash Flood Warning | ICT | Chautauqua, Elk, Labette, Montgomery | 12 hr |
| Jun 30, 10:06 PM CDT | Flash Flood Warning | ICT | Allen, Neosho, Wilson, Woodson | 12 hr |
| Jul 1, 9:38 AM CDT | Flash Flood Warning | ICT | Chautauqua, Cowley, Elk, Montgomery | 8 hr |
| Jul 1, 9:49 AM CDT | Flash Flood Warning | ICT | Allen, Neosho, Wilson, Woodson | 8 hr |
| Jul 1, 3:14 PM CDT | Flash Flood Warning | ICT | Allen, Neosho, Wilson | 12 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.